Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 5, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 10, 2019, 8:57 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2019, 8:57 PM EST (01:57 UTC)
- Expired
- Jan 11, 2019, 9:16 PM EST
- In force
- 24 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
549 WHUS71 KPHI 110157 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 857 PM EST Thu Jan 10 2019 ANZ430-431-110800- /O.CAN.KPHI.GL.W.0001.000000T0000Z-190111T0200Z/ /O.NEW.KPHI.SC.Y.0005.190111T0200Z-190111T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 857 PM EST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 6 PM EST Friday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>455-110600- /O.EXT.KPHI.GL.W.0001.000000T0000Z-190111T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 857 PM EST Thu Jan 10 2019 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS AND SEAS...Northwest winds 25 to 30 kt with gusts up to 35 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
433 WHUS71 KPHI 110533 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1233 AM EST Fri Jan 11 2019 ANZ450>455-112000- /O.CAN.KPHI.GL.W.0001.000000T0000Z-190111T0600Z/ /O.EXA.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1233 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 6 PM EST this evening. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-112000- /O.CON.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1233 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
963 WHUS71 KPHI 110847 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 347 AM EST Fri Jan 11 2019 ANZ450>455-112300- /O.CON.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 347 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-112300- /O.CON.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 347 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
696 WHUS71 KPHI 112035 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 335 PM EST Fri Jan 11 2019 ANZ450-451-120300- /O.EXT.KPHI.SC.Y.0005.000000T0000Z-190112T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 335 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 15 to 20 knots with gusts up to 25 knots this evening. Seas 3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ452>455-112300- /O.CON.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 335 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 15 to 20 knots with gusts up to 25 knots early this evening. Seas 3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-112300- /O.CON.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 335 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 15 to 20 knots with gusts up to 25 knots early this evening. Seas 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
871 WHUS71 KPHI 112249 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 549 PM EST Fri Jan 11 2019 ANZ452>455-120000- /O.EXP.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 549 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Winds have diminished below 25 kt and should continue to decrease. Therefore, the small craft advisory will be allowed to expire at 6 PM. $$ ANZ430-431-120000- /O.EXP.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 549 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Winds have diminished below 25 kt and should continue to decrease. Therefore, the small craft advisory will be allowed to expire at 6 PM. $$ ANZ450-451-120300- /O.CON.KPHI.SC.Y.0005.000000T0000Z-190112T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 549 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
800 WHUS71 KPHI 120216 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 916 PM EST Fri Jan 11 2019 ANZ450-451-120330- /O.CAN.KPHI.SC.Y.0005.000000T0000Z-190112T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 916 PM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Winds have dropped below 25 kt and should continue to diminish overnight. Therefore, the Small Craft Advisory has been cancelled. $$ SFJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 3:32 PM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Jan 10, 3:32 PM EST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
332 PM EST Thu Jan 10 2019
.SYNOPSIS...
High pressure extending from central Canada down the
Mississippi River Valley this afternoon will continue to build
to the east. It will influence our weather into Saturday. Low
pressure is forecast to progress across the southeastern states
on Saturday night before passing off the North Carolina coast on
Sunday. The low is anticipated to move out to sea with high
pressure following in its wake for the early part of the new
week. A cold front approaching from the northwest is expected to
arrive on Wednesday or Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
High pressure from the Ohio Valley will move towards the area
tonight. Fair weather is expected with only a few isolated snow
showers across the southern Poconos this evening. Clouds will
decrease across most areas after sunset. Temperatures will drop
below average with readings in the teens across the N/W areas
and low/mid 20s elsewhere. Winds will remain brisk this evening
then decrease after midnight. Lowest wind chill values will
range from near zero (a or a few degrees lower) over the far N/W
to the teens over Delmarva and much of the Delaware Valley.
Single digit minimum wind chills will be across the Lehigh
Valley overnight.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
High pressure builds over the area so more fair weather is on
tap. The cold will continue through with temperatures some 4 to
6 degrees below normal for early/mid January. Highs will range
from the 20s up north to the low/mid 30s S/E. Winds will be less
than today with speeds mostly 10 to 15 mph.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Arctic high pressure is forecast to be located in northwestern
Ontario on Friday night. The high will extend southeastward into
our region. The center of the high is expected to reach
southern Quebec on Sunday and it will provide the cold air for
our upcoming precipitation event.
The model guidance continues to be fairly consistent with the
general pattern for the weekend system. A mid level short wave
trough is expected to drop down from the northwest with its axis
passing over the northeastern states early on Sunday. Another
mid level short wave trough is forecast to pass across the
southeastern states on Saturday night and off the Middle
Atlantic coast on Sunday. A surface low will be coincident with
the mid level feature.
It should remain a battle between the cold dry air to our north
and the low and its precipitation shield to our south.
Light snow may begin to move into our region as early as
Saturday afternoon. However, dew point readings should be in the
single digits at the onset so it may take some time for any
snow to begin to accumulate.
It continues to appear as though it will be a light snow event
for eastern Pennsylvania, and northern and central New Jersey
which should be on the northern edge of the precipitation. Based
on the latest guidance, whatever snow falls in those areas will
occur on Saturday night. The northern edge of the snow is
anticipated to sink southward on Sunday.
There continues to be the potential for several inches of snow
in parts of northeastern Maryland, Delaware and southern New
Jersey from Saturday night into Sunday. While forecast
temperature profiles suggest that the event will be almost all
snow in our region, there could be a brief mix to rain in
southern Delaware and far southern New Jersey on Sunday
afternoon as temperatures warm slightly.
A northeast wind is anticipated to increase to 10 to 20 mph on
the coastal plain on Sunday afternoon. Speeds should be 10 mph
or less in areas to the northwest.
Snow may linger in our southeastern counties into Sunday night
as the system begins to move away from our area.
We are expecting high pressure to build into our region from
the west and southwest for Monday and Tuesday. A cold front from
the northwest is expected to arrive on Wednesday or Thursday.
The front is not forecast to have much moisture associated with
it.
Temperatures will likely remain below normal for the period
from Saturday through Monday, returning a bit above normal for
Tuesday through Thursday.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
For the remainder of today into tonight...mainly VFR conditions
expected. Strong northwest winds 15 to 20 knots, gusting to 35
knots at times, especially before 00Z. Gusts to 40 knots are
possible at KRDG, KILG, and KACY. Winds will begin to subside
over night, dropping to 10 to 15 knots by 10Z tomorrow, though
gusts from 20 to 25 knots will be possible, especially at KRDG
and KABE. Skies will clear overnight from south to north. High
confidence.
Isolated snow showers are possible through this evening at KABE
and KRDG, though confidence is low regarding location and
timing.
Friday...mainly VFR. Northwest winds 10-15 knots, with gusts to
20 knots possible. High confidence.
OUTLOOK...
Friday night...Mainly VFR. Variable wind less than 10 knots.
Saturday...Mainly VFR. A chance of light snow in the afternoon.
Variable wind less than 10 knots.
Saturday night into Sunday...There is the potential for
accumulating snow and low conditions. Northeast wind increasing
to 8 to 16 knots.
Sunday night...Conditions improving to VFR. Northeast wind 8 to
16 knots becoming north.
Monday...Mainly VFR. North wind around 10 knots becoming
northwest.
Monday night...Mainly VFR. Variable wind 10 knots or less.
Tuesday...Mainly VFR. Northwest to west wind 5 to 10 knots.
&&
.MARINE...
Low pressure well to the NE and building high pressure from the
Ohio Valley will keep the waters under a brisk NW flow tonight.
Wind speeds will lower this evening, so we'll keep the Gale
flag for now and anticipate that it will be converted to SCA
with one of the evening updates. Fair weather tonight.
Friday, fair weather continues as high pressure builds in. SCA
conditions will continue for the northern NJ waters thru the
day, but conditions will lower across DE Bay and the southern
waters by afternoon.
OUTLOOK...
Friday night through Saturday night...No marine headlines are
anticipated.
Sunday...Northeast winds gusting near 30 knots.
Sunday night...Northeast winds gusting to 25 or 30 knots
becoming north.
Monday through Tuesday...No marine headlines are anticipated.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 9 PM EST this evening for ANZ430-431-
450>455.
&&
Synopsis...Iovino
Near Term...O'Hara
Short Term...O'Hara
Long Term...Iovino
Aviation...Davis/Iovino
Marine...Iovino/O'HaraHazardous weather outlook, Jan 10, 3:38 PM EST, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 338 PM EST Thu Jan 10 2019 NJZ001-007>010-012>015-PAZ054-055-060>062-070-071-101>106-112045- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 338 PM EST Thu Jan 10 2019 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the possibility of some light snow on Saturday night and early Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-112045- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 338 PM EST Thu Jan 10 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An accumulating snow is likely from Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-112045- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 338 PM EST Thu Jan 10 2019 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gale force wind gusts are possible from Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:21 PM EST | Winter Weather Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 58 hr |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.